Hi & Welcome.
It has been slow out here so I will bump this one back to the Top. Just keep checking in and other will chime in.
From my own Experience and my own Opinion..It sounds like he is going through a with draw from these meds. These type of meds also do alot to the brain & body. Thus when you just Stop them you will have Mind, Emotional and Physical Symptoms.
I too just stopped a med like this, but I also had 2 other ones added. My Anxiety was on the moon. I could not sit still and rocked & rocked. I was very snappy too. Very numb to the outside world and it felt like I came out of a Big Fog or a Dream. The sleep issue is Bad and so is getting that Energy back. These meds really mess up the Gabba and Serotonin that are your Body's natural anxiety & stress Revilers.
I had read about this yrs ago and just read about it again. There are 3 herbs that can help a bit, but Time & Patience is what it will take to bounce one back. You can look on line and try to find these herbs mixed together. They are Ashwagandha, L-Theannie and Passion Flower. They sell it all together and it is called A2X. NOW I have NOT tried it that way but I have taken it all together in a Tea or a Vitamin.
If he still is having some bad withdraw symptoms then I would go to the Dr and be very Honest with them. They can give him some comfort meds.
I wish you the best and I PRAY that your Marriage can go on forever!!!
hello and welcome.
how long ago did he stop the Xanax?
how many mgs was he on?
did he do a taper or just stop?
LOL....totally not laughing at you or the situation, just picturing a totally low key, passive man due to the xanex and now he's off of it. Xanex is extremely dangerous to come off of cold turkey, for sure, so I hope there's some type of medical treatment or counseling he's seeing. I would definatly keep a close eye on him for. the next few weeks. It's the w/d that's causing him to be unaffectionate....nothing more. He's just trying to be such a man, that he doesn't want to tell you what's going on in his head.
When life starts happening again, does he have coping mechanisms in place to help him cope???? The reason I ask is b/c most of us use when we feel like **** is getting out of hand....quitting is great....great 1st step.....but what will he do when life continues......because it always does!
Good luck with that new baby!!!!! Congrats to you both!
He stopped taking it about 2 months ago, after taking it for 6 years with small breaks. I don't know the exact dosage I know it wasn't a small amount and sometimes it varied depending on availability of you know what I mean. While he didn't quit cold turkey( I asked him not to cause I did the research and it was scary) it wasn't very small and gradual either. For two weeks he cut his usual dose per day in half and then stopped completely.
He experienced vomiting, headaches , insomnia and awful mood swings. Now the physiological symptoms seem to be gone but emotional ones kinda stayed.
He is distant, very hesitant and asked about the future he says that he doesn't know about if he wants to be with me cause I deserve better, and he doesn't feel anything he is emotionally detached. Is it a Xanax withdrawal or all the feelings that he had for me were caused by Xanax? I know it sounds childish to ask that but I am really desperate, with a baby on the way I just feel so insecure about our future... If so how long can it last? I love him very much but it's been killing me. We don't have any other problems we don't really fight, he is just walking around looking exhausted acting like I don't exist. I'm not sure how much longer I can take this and if there is any hope :(
Thanks for the comments I appreciate all the advice so much!!!
if it comes to counseling we tried it, he agreed to go to psychiatrist but first we had to go to a meeting with a social worker. And to be honest the guy was a total a*****e , very judgemental, I don't know if he was trying to be hard to achieve reverse psychological effect or what but he completely discouraged both of us. I was at the meeting too and he actually called me stupid for being involved with the man that has a substance abuse problem. And my husband was right there listening to this!! He got very discouraged, he refused to go through with appointments and now doesn't want to go anywhere else. And I don't know how to help him, help us! Being youngg and having a baby on his way and stressful job, 50+ hours of work a week I feel sorry for him but also for myself cause him being so uncertain and cold doesn't mix well with my pregnancy hormones!
You sound like a patient and loving woman and your husband is lucky to have you there. It's hard to put up with that behavior when it's difficult to understand. Just briefly, he's sick from the withdrawal. His brain chemicals are not being produced as they should be and he's suffering from depression. It's not uncommon.
He needs to see a doctor and perhaps get on a trial of antidepressants. He sounds more than a little depressed to me but he can get better. In the meantime, he needs some physical activity every day. Is it possible for him to work out for an hour per day? It will make an enormous difference mentally, believe me. Stay in touch!
He really does seem depressed and I didnt really understand that withdrawal can cause that. I've been very sheltered, I was never really around any kind of drugs so it's all new for me but I am trying to learn as well as trying to convince him to go to the doctor. His parents are helping me with that but for now he remains stubborn. He is afraid that anti depressants will make him numb.
I've does seem to feel much better after physical excersise the problem is that except from going golfing with his dad once a week he really doesn't have much time. I tried to convince him to go to the gym with me but I guess a lot of his energy went gone along with Xanax. He seems completely exhausted after 10 hours of work and usually doesn't even stay up that long, so convincing him to do excersise is going to be hard too!
I think Xanax is so much worse than narcotics.... that may upset some but I think it messes your mind up more and for a lot longer than other drugs. It is a horror to withdraw from and I bet most of his problem is withdrawal. It will get better but I think he should talk to a doctor about antidepressants maybe. They can help rebalance the chemicals in your head. There is a phenomena called depersonalization that happens with benzo withdrawal... and depression certainly happens too.
I don't think Xanax can make people feel things they don't... but they can make it easier to show you how they feel... removes the inhibitions and makes it easier to demonstrate affection and love if the person is more reserved.
Maybe you can get up and walk in the morning with him. Or walk at night ...start with just 10-15 minutes.... maybe that would help because exercise does help but when you are so tired like he is the gym is just impossible to consider
I doubt that he will want to walk especially now when I'm as slow as a turtle with my big belly :)
Plus he is sort of avoiding me and although I'm worried I do give him the space maybe this is what he needs.
I do agree that he doesn't have the coping mechanisms since he doesn't remember how to really live sober and that there might be some chemical imbalance. It seems like this with these sudden mood swings he cal literally be in a good mood( although not often) and in a second he snaps out of and just becomes distant and silent.
Thank you guys so much for all the advice I will be trying to talk him I I going to the doctor. You gave me hope that it might get better and it will make it much easier to go on with my day tomorrow. I'm so grateful! Thank you!
After years of using it will take many months to heal.
Two months out he is well on his way.
Recovery a process.
He needs to be eating healthy foods, lean proteins, fruits and vegetables.
Taking vitamins, getting sun, yes moving around as much as possible,
Time will heal.
He should look into support groups, AA, NA, church,
Counseling with a social worker, psychologist, pastor.
Keep the faith Hun.
Congratulate him on his clean time.
As Vicki said If he takes anti depressants for a short time it would help.
Please continue to be patient with the process and recovery.
We are always here.
Sending hope, prayers, encouragement and support,
you sound like a very loving person but to get to the facts YOU cant change him he has to want the change and he showed that by getting off the meds no is the HARD part the mental side he has to be ok with being broke for awhile and although its hard you have to accept the fact that what once was is not there anymore and all addicts SLOW WAY down during there recovery and one way to make the process speed you is exercise but again that's only part of the game he was pilled back for 6 years on a bad drug and it will take MONTHS for him to get to the guy he once was you have to know that the guy you were with for 6 years was on a mind altering drug and now he is what he is I wish you two the best but its going to be hard for YOU but remember its VERY hard for him also as he is going through a major mind cleaning best wishes.